MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD INSTRUMENT; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD INSTRUMENT; COUNTER, DIFFERENTIAL CELL
Catalog Number 09H39-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely elevated platelet (plt) results generated on the cell-dyn emerald that do not match the patient¿s clinical history.The following data was provided (customer¿s reference range 140 ¿ 440 k/ul): sample id (b)(6) initial result = 76 k/ul, repeat result at another lab on another cell-dyn emerald = 20 k/ul, repeat result at another lab on beckman coulter = 9 k/ul it was noted that the customer believes that the results of 20 and 9 are correct as they match the patient¿s clinical history.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely elevated platelet (plt) results generated on the cell-dyn emerald that do not match the patient¿s clinical history.The following data was provided (customer¿s reference range 140 ¿ 440 k/ul): sample id (b)(6) initial result = 76 k/ul, repeat result at another lab on another cell-dyn emerald = 20 k/ul, repeat result at another lab on beckman coulter = 9 k/ul.It was noted that the customer believes that the results of 20 and 9 are correct as they match the patient¿s clinical history.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Additional information section h4 - device mfg date: updated from blank to 9/18/2023.The field service representative (fsr) inspected the instrument and decontaminated it which resolved the issue.Return testing was not completed as returns were not available.No additional discrepant result issues have been reported since the service activity was completed.A review of tracking and trending for the cell-dyn emerald did not identify an increase in complaint activity.Labeling was reviewed and found to adequately address the issue under review.Based on the investigation, no systemic issue or deficiency of the cell-dyn emerald for serial (b)(6) was identified.

Brand Name
CELL-DYN EMERALD INSTRUMENT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21249039
Report Number2919069-2025-00002
Device Sequence Number9179602
Product Code GKZ
UDI-Device Identifier00380740020088
UDI-Public(01)00380740020088
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09H39-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown